Nivolumab reactivation of hypertrophic lichen planus, a case report and review of published literature.
Published Web Locationhttps://doi.org/10.5070/D3241037930
We report a case of nivolumab-induced lichen planus (LP) reactivation that was previously in remission following chemotherapy for non-smallcelllung cancer (NSCLC). Chemotherapy-induced immunosuppression allowed for complete resolution of the patient’s pre-existing LP, a T-cell mediatedautoimmune process. When the patient was switched to nivolumab immunotherapy owing to progression of NSCLC, PD-1 inhibition led to an overwhelming T-cell response that seemed to have provoked a severe LPreactivation. Although lichenoid reactions have been reported with nivolumab, to our knowledge, this is the first reported case of nivolumab monotherapycausing LP reactivation in a patient with a strong personal and family history of the disease that was previously in remission after chemotherapy.